Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 45, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at May 21, 2017, 7:08 PM CDT for Anderson County, Cherokee County, Houston County, Texas. It was in force for 38 hr.
The area
The outline as issued.
The facts
- Issued
- May 21, 2017, 7:08 PM CDT (00:08 UTC)
- Expired
- May 23, 2017, 8:40 AM CDT
- In force
- 38 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Anderson County, TX, Cherokee County, TX, Houston County, TX
The radar
The Shreveport radar (KSHV), 163 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neches River near Neches (NCST2).
- Action stage
- 11.5 ft
- Minor stage
- 12 ft
- Moderate stage
- 18 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08032000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
019 WGUS44 KSHV 220008 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Shreveport LA 708 PM CDT Sun May 21 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC001-073-225-221739- /O.NEW.KSHV.FL.W.0045.170522T0008Z-170522T1739Z/ /NCST2.1.ER.170521T2245Z.170521T2330Z.170521T2339Z.NO/ 708 PM CDT Sun May 21 2017 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Neches River Near Neches. * until Monday afternoon...or until the warning is cancelled. * AT 6:30 PM Sunday The stage was 12.0 feet. * Flood stage is 12.0 feet. * Forecast...The river will continue to fall to below flood stage by this evening. && LAT...LON 3205 9551 3167 9524 3166 9537 3180 9544 3188 9548 $$ 25
4 follow-up statements
194 WGUS84 KSHV 221737 FLSSHV Flood Statement National Weather Service Shreveport LA 1237 PM CDT Mon May 22 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC001-073-225-231737- /O.EXT.KSHV.FL.W.0045.000000T0000Z-170525T1000Z/ /NCST2.1.ER.170521T2245Z.170523T1200Z.170524T1600Z.NO/ 1237 PM CDT Mon May 22 2017 ...The flood warning extended until late Wednesday night...The flood warning continues for the Neches River Near Neches. * until late Wednesday night...or until the warning is cancelled. * At 11:30 AM Monday The stage was 12.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...The river will continue rising to near 12.8 feet by tomorrow morning. The river will fall below flood stage late Wednesday morning. * Impact...at 12.0 feet...Expect minor lowland flooding of the heavily wooded floodplain. Ranchers that may have livestock and equipment in the river bottoms should move them to higher ground. Expect minor flooding of the boat ramp. && LAT...LON 3205 9551 3167 9524 3166 9537 3180 9544 3188 9548 $$ 20
412 WGUS84 KSHV 221842 FLSSHV Flood Statement National Weather Service Shreveport LA 142 PM CDT Mon May 22 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC001-073-225-231842- /O.EXT.KSHV.FL.W.0045.000000T0000Z-170525T0900Z/ /NCST2.1.ER.170521T2245Z.170523T1200Z.170524T1500Z.NO/ 142 PM CDT Mon May 22 2017 The flood warning continues for the Neches River Near Neches. * until late Wednesday night...or until the warning is cancelled. * At 12:46 PM Monday The stage was 12.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...The river will continue rising to near 12.8 feet by tomorrow morning. The river will fall below flood stage late Wednesday morning. * Impact...at 12.0 feet...Expect minor lowland flooding of the heavily wooded floodplain. Ranchers that may have livestock and equipment in the river bottoms should move them to higher ground. Expect minor flooding of the boat ramp. && LAT...LON 3205 9551 3167 9524 3166 9537 3180 9544 3188 9548 $$
476 WGUS84 KSHV 230102 FLSSHV Flood Statement National Weather Service Shreveport LA 802 PM CDT Mon May 22 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC001-073-225-240102- /O.EXT.KSHV.FL.W.0045.000000T0000Z-170524T1800Z/ /NCST2.1.ER.170521T2245Z.170522T1430Z.170524T0000Z.NO/ 802 PM CDT Mon May 22 2017 The flood warning continues for the Neches River Near Neches. * until Wednesday afternoon...or until the warning is cancelled. * At 7:30 PM Monday The stage was 12.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...The river will continue to fall to below flood stage by tomorrow evening. * Impact...at 12.0 feet...Expect minor lowland flooding of the heavily wooded floodplain. Ranchers that may have livestock and equipment in the river bottoms should move them to higher ground. Expect minor flooding of the boat ramp. && LAT...LON 3205 9551 3167 9524 3166 9537 3180 9544 3188 9548 $$ 25
004 WGUS84 KSHV 231340 FLSSHV Flood Statement National Weather Service Shreveport LA 840 AM CDT Tue May 23 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC005-073-347-241340- /O.CON.KSHV.FL.W.0046.000000T0000Z-170526T0600Z/ /LUFT2.1.ER.000000T0000Z.170523T1800Z.170524T1800Z.NO/ 840 AM CDT Tue May 23 2017 The flood warning continues for the Angelina River Near Lufkin. * until late Thursday night...or until the warning is cancelled. * Flood stage is 10.0 feet. * Impact...at 10.0 feet...Expect minor lowland flooding of the heavily wooded floodplain. Also expect flooding of boat launches as well. && LAT...LON 3144 9462 3145 9474 3148 9482 3150 9482 3146 9466 $$ TXC001-073-225-231410- /O.CAN.KSHV.FL.W.0045.000000T0000Z-170524T1800Z/ /NCST2.1.ER.170521T2245Z.170522T1430Z.170523T0100Z.NO/ 840 AM CDT Tue May 23 2017 The flood warning is cancelled for the Neches River Near Neches. * At 7:30 AM Tuesday The stage was 11.8 feet. * Fell below flood stage at 8:00 PM Monday. * Flood stage is 12.0 feet. * Forecast...The river will continue to fall to 11.7 feet by tomorrow morning. * Impact...at 12.0 feet...Expect minor lowland flooding of the heavily wooded floodplain. Ranchers that may have livestock and equipment in the river bottoms should move them to higher ground. Expect minor flooding of the boat ramp. && LAT...LON 3205 9551 3167 9524 3166 9537 3180 9544 3188 9548 $$ TXC001-073-225-455-241339- /O.EXT.KSHV.FL.W.0048.170523T1339Z-170527T0600Z/ /ATOT2.1.ER.170523T0745Z.170524T0000Z.170525T1800Z.NO/ 840 AM CDT Tue May 23 2017 ...The flood warning extended until late Friday night...The flood warning continues for the Neches River Near Alto. * from this morning to late Friday night...or until the warning is cancelled. * At 8:15 AM Tuesday The stage was 16.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 16.0 feet. * Forecast...The river will continue rising to near 16.4 feet by this evening. The river will fall below flood stage Thursday early afternoon. * Impact...at 16.0 feet...Boat ramps and picnic areas near the river will begin to flood. Ranchers should move cattle and equipment near the river to higher ground. && LAT...LON 3167 9524 3152 9504 3138 9492 3133 9500 3166 9537 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 21, 3:01 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, May 21, 3:01 PM CDT, 4 hours 7 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 301 PM CDT Sun May 21 2017 .DISCUSSION... The scattered showers and thunderstorms that plagued portions of the Four-State Region earlier this morning /and prompted a few Severe Thunderstorm Warnings and several Significant Weather Advisories/ has since diminished in both strength and coverage late this aftn, with isolated precip confined to mainly along and south of the Interstate 20 corridor, coinciding with an 850 mb frontal boundary. This precip is also in association with an embedded UA impulse within the west-southwest flow aloft that is commencing to exit the region and thus, precip is waning in coverage. Although instability is fleeting, small hail and brief gusty winds are still a possibility, in addition to the potential for localized moderate to heavy rainfall as the speed of the storms are relatively slow. The sfc cold front that has been slow to progress southeastward across the Four-State Region since yesterday late aftn/early evening, has shifted south of the CWA. It is no wonder that storms have ignited across southern LA and southeastern TX, closest to the front. The passage of this front has ushered in a bit of CAA, coupled with SCT-BKN CIGS and the recent beneficial rainfall has led to cooler daytime temps late this aftn/ 60s and 70s/, versus the 80s and 90s the last several days. Expect to see a lull in precip this evening. The downward trend in precip will be short-lived as yet another /albeit slightly stronger/ embedded UA disturbance will be pushing across the FA from southwest to northeast late tonight/early tomorrow morning. PWATS remaining above 1.50 inches /especially across the southern-half of the CWA/ suggests a rather moist atmosphere in the low-mid levels. As such, the embedded disturbance is anticipated to provide enough UL support to aid in the development of scattered to numerous showers and thunderstorms during the aforementioned time-frame, moving in from southwest to northeast. MUCAPE of a few hundred j/kg /sfc-based CAPE much less than that/ and deep layer shear less 35 kts suggests the severe potential to be negligible tonight. However, the high PWATS do indicate the plausibility for moderate to heavy rainfall, especially across the southern zones /2.00-4.00 inches/ from 12Z Monday through 12Z Tuesday, as hinted at by several model solutions. This could promote localized flooding for a few locales. This embedded impulse will be exiting the area Monday evening, while concurrently the cold front returns as a warm front. The unsettled wx pattern will continue into Tuesday, as the southern periphery of a broad UA low across the upper Mississippi Valley/Great Lakes Region impinges on the area, as well as another cold frontal passage. Some lingering precip may occur across the extreme northeastern zones during the morning hours on Wednesday, hence on the backside of the exiting aforementioned disturbance. Thereafter, dry northwest flow aloft will give way to brief UA ridging by Friday, thus leading to temps warming from the 70s through mid-week to well into the 80s /with perhaps a few 90s/ by Friday. Rain chance may return to the area by Saturday night, as flow aloft veers to the west-southwest, sfc srly flow contributes to low level moistening, and embedded disturbances in the flow aloft provides the synoptic spark to generate precip. && .PRELIMINARY POINT TEMPS/POPS... SHV 63 73 61 76 / 50 70 50 50 MLU 62 71 59 79 / 40 70 50 50 DEQ 55 77 56 74 / 10 20 50 50 TXK 59 73 58 74 / 20 40 50 50 ELD 58 72 56 77 / 20 60 50 50 TYR 62 75 62 75 / 50 60 50 50 GGG 62 73 61 76 / 50 60 50 50 LFK 67 76 64 80 / 60 80 50 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 29
Hazardous weather outlook, May 21, 11:29 AM CDT, 7 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1129 AM CDT Sun May 21 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-221630- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1129 AM CDT Sun May 21 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Isolated to scattered strong to possibly severe thunderstorms will persist through this afternoon, before declining in both coverage and strength by late afternoon or early evening. Small to moderate sized hail and brief wind gusts will be the main threats. Tonight, isolated to scattered showers and thunderstorms will be possible across much of the Four State Region. Locally heavy downpours will also be possible with thunderstorm activity today through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered to numerous showers and thunderstorms will again be possible across the Four State Region on Monday with the highest rain chances to be across the southern third of Northeast Texas into portions of West Central and East Central Louisiana. A strong upper level storm system will approach the region from the northwest during the day Tuesday bringing with it scattered showers and thunderstorms Tuesday into Tuesday Night before the activity exits the region to our east for Wednesday. Severe thunderstorms are not anticipated with any of this activity Monday through Tuesday Night. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not be needed through tonight.
In the hours before
Special weather statement, May 21, 1:59 PM CDT, 5 hours 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
159 PM CDT SUN MAY 21 2017
LAZ020-022-212000-
La Salle LA-Grant LA-
159 PM CDT SUN MAY 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR GRANT AND LA SALLE PARISHES UNTIL
300 PM CDT...
At 159 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Wisner to Aimwell to near
Lena. Movement was east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Jena, Colfax, Midway, Pollock, Dry Prong, Georgetown, Nebo, Rogers,
Catahoula Lake, Bentley, Rochelle, Zenoria, Lake Iatt, Fishville and
Williana.
LAT...LON 3134 9204 3132 9208 3134 9209 3135 9208
3141 9215 3147 9216 3148 9218 3139 9263
3140 9270 3142 9268 3143 9269 3145 9268
3145 9271 3149 9270 3154 9274 3176 9251
3186 9201 3133 9201
TIME...MOT...LOC 1859Z 261DEG 29KT 3191 9173 3178 9199 3146 9273
09Local storm report, May 21, 2:36 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
236 PM CDT SUN MAY 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM HAIL 9 NE STONEWALL 32.36N 93.71W
05/20/2017 E1.00 INCH CADDO LA PUBLIC
QUARTER SIZE HAIL REPORTED ON NORRIS FERRY
ROAD SOUTH SHREVEPORT.
&&
25Local storm report, May 21, 2:41 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
241 PM CDT SUN MAY 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND DMG 9 NE STONEWALL 32.36N 93.71W
05/20/2017 CADDO LA NWS EMPLOYEE
LARGE LIMB EXCEEDING 2" DOWN.
&&
25Local storm report, May 21, 2:43 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
243 PM CDT SUN MAY 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM TSTM WND DMG 3 E STONEWALL 32.27N 93.77W
05/20/2017 DE SOTO LA NWS EMPLOYEE
SEVERAL TREES DOWN NEAR BRIDGE EAST OF
STONEWALL, ABOUT 1 MILES WEST OF I-49 NEAR
MILE MARKER 194.
&&
25Local storm report, May 21, 3:40 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
340 PM CDT SUN MAY 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND DMG 4 ENE STONEWALL 32.29N 93.76W
05/20/2017 DE SOTO LA NWS EMPLOYEE
MULTIPLE TREES DOWN ON LINWOOD ROAD JUST
NORTH OF STONEWALL FRIERSON ROAD.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 1:48 PM CDT | River Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 18 days |
| May 22, 1:48 PM CDT | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 5 days |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.